Communications in Mathematical Physics

, Volume 271, Issue 3, pp 577–589

The Classification of Static Electro–Vacuum Space–Times Containing an Asymptotically Flat Spacelike Hypersurface with Compact Interior


DOI: 10.1007/s00220-007-0191-9

Cite this article as:
Chruściel, P.T. & Tod, P. Commun. Math. Phys. (2007) 271: 577. doi:10.1007/s00220-007-0191-9


We show that static electro–vacuum black hole space–times containing an asymptotically flat spacelike hypersurface with compact interior and with both degenerate and non–degenerate components of the event horizon do not exist. This is done by a careful study of the near-horizon geometry of degenerate horizons, which allows us to eliminate the last restriction of the static electro-vacuum no-hair theory.

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.LMPTFédération Denis PoissonToursFrance
  2. 2.Mathematical Institute and St John’s CollegeOxford UniversityOxfordUnited Kingdom

Personalised recommendations